Alert archive / Oregon / Winter Storm Warnings in 2011
Winter Storm Warning 2, NWS Portland, OR
NWS Portland, OR issued this winter storm warning at Feb 14, 2011, 4:05 AM PST. It took effect at Feb 14, 2011, 3:00 PM PST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2011, 4:05 AM PST (12:05 UTC)
- In effect from
- Feb 14, 2011, 3:00 PM PST
- Expired
- Feb 15, 2011, 5:00 PM PST
- In force
- 26 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
397 WWUS46 KPQR 141205 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 405 AM PST MON FEB 14 2011 .A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON CASCADES MONDAY AFTERNOON...WITH ADDITIONAL COLD FRONTS EXPECTED TO MOVE THROUGH MONDAY EVENING AND ON TUESDAY. SNOW LEVELS WILL LOWER DRAMATICALLY WITH HEAVY SNOW LIKELY LATE MONDAY THROUGH TUESDAY. ORZ011-013-150045- /O.UPG.KPQR.WS.A.0002.110214T2300Z-110216T0100Z/ /O.NEW.KPQR.WS.W.0002.110214T2300Z-110216T0100Z/ NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- INCLUDING THE CITIES OF...GOVERNMENT CAMP...OAKRIDGE 405 AM PST MON FEB 14 2011 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM PST TUESDAY FOR THE CASCADES OF NORTHERN OREGON AND LANE COUNTY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM PST TUESDAY. THE WINTER STORM WATCH FOR HEAVY SNOW IS NO LONGER IN EFFECT. * TIMING...SNOW IS EXPECTED TO INCREASE THIS AFTERNOON AS SNOW LEVELS DROP...AND CONTINUE TO BE HEAVY AT TIMES THROUGH TUESDAY. THE HIGHEST SNOWFALL RATES WILL BE THIS EVENING AND AGAIN TUESDAY MORNING. * ACCUMULATION...SNOW ACCUMULATIONS OF 8 TO 12 INCHES TONIGHT AND 5 TO 9 INCHES TUESDAY. * SNOW LEVELS...SNOW LEVELS WILL DROP TO NEAR 4000 FEET THIS AFTERNOON...3000 FEET TONIGHT...AND AROUND 2000 FEET ON TUESDAY. * WIND...BRISK WINDS AT TIMES MAY CAUSE LOCAL BLOWING AND DRIFTING OF SNOW. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND ICY WITH DRIVING CONDITIONS DIFFICULT AT TIMES. ALL THE MAIN HIGHWAYS AND SECONDARY ROADS THROUGH THE CASCADES WILL LIKELY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ019-150045- /O.UPG.KPQR.WS.A.0002.110214T2300Z-110216T0100Z/ /O.NEW.KPQR.WW.Y.0007.110214T2300Z-110216T0100Z/ SOUTH WASHINGTON CASCADES- INCLUDING THE CITY OF...MOUNT ST. HELENS 405 AM PST MON FEB 14 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM PST TUESDAY FOR THE SOUTH WASHINGTON CASCADES... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM PST TUESDAY. THE WINTER STORM WATCH FOR HEAVY SNOW IS NO LONGER IN EFFECT. * TIMING...SNOW IS EXPECTED TO INCREASE DURING THIS AFTERNOON AS SNOW LEVELS DROP...AND CONTINUE TO BE HEAVY AT TIMES THROUGH TUESDAY. THE HIGHEST SNOWFALL RATES WILL BE THIS EVENING AND AGAIN TUESDAY MORNING. * ACCUMULATION...SNOW ACCUMULATION 6 TO 8 INCHES THROUGH TONIGHT AND 4 TO 7 INCHES TUESDAY. * SNOW LEVELS...SNOW LEVELS WILL DROP TO NEAR 4000 FEET LATE TODAY...TO 2500 FEET TONIGHT...AND AROUND 1500 TO 2000 FEET ON TUESDAY. * WIND...BRISK WINDS AT TIMES MAY CAUSE LOCAL BLOWING AND DRIFTING OF SNOW. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND ICY WITH DRIVING CONDITIONS DIFFICULT AT TIMES. ALL THE MAIN HIGHWAYS AND SECONDARY ROADS THROUGH THE CASCADES WILL LIKELY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
679 WWUS46 KPQR 142037 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 1237 PM PST MON FEB 14 2011 .A STRONG PACIFIC COLD FRONT IS MOVING THROUGH THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON CASCADES THIS AFTERNOON...WITH ADDITIONAL COLD FRONTS EXPECTED TO MOVE THROUGH THIS EVENING AND ON TUESDAY. SNOW LEVELS WILL LOWER DRAMATICALLY WITH HEAVY SNOW LIKELY LATE TODAY THROUGH TUESDAY. ORZ011-013-150600- /O.CON.KPQR.WS.W.0002.110214T2300Z-110216T0100Z/ NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- INCLUDING THE CITIES OF...GOVERNMENT CAMP...OAKRIDGE 1237 PM PST MON FEB 14 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PST TUESDAY FOR THE NORTH OREGON CASCADES AND THE CASCADES IN LANE COUNTY... A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 5 PM PST TUESDAY. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TUESDAY. THE HIGHEST SNOWFALL RATES WILL BE THIS EVENING AND AGAIN TUESDAY MORNING. * ACCUMULATION...SNOW ACCUMULATIONS OF 6 TO 10 INCHES TONIGHT AND 4 TO 8 INCHES TUESDAY. * SNOW LEVELS...SNOW LEVELS WILL DROP TO NEAR 3500 FEET THIS AFTERNOON...2500 FEET TONIGHT...AND AROUND 2000 FEET ON TUESDAY. * WIND...BRISK WINDS AT TIMES MAY CAUSE LOCAL BLOWING AND DRIFTING OF SNOW. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND ICY WITH DRIVING CONDITIONS DIFFICULT AT TIMES. ALL THE MAIN HIGHWAYS AND SECONDARY ROADS THROUGH THE CASCADES WILL LIKELY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ019-150600- /O.CON.KPQR.WW.Y.0007.110214T2300Z-110216T0100Z/ SOUTH WASHINGTON CASCADES- INCLUDING THE CITY OF...MOUNT ST. HELENS 1237 PM PST MON FEB 14 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST TUESDAY FOR THE SOUTH WASHINGTON CASCADES... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 PM PST TUESDAY. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TUESDAY. THE HIGHEST SNOWFALL RATES WILL BE THIS EVENING AND AGAIN TUESDAY MORNING. * ACCUMULATION...SNOW ACCUMULATION 4 TO 8 INCHES THROUGH TONIGHT AND 3 TO 6 INCHES TUESDAY. * SNOW LEVELS...SNOW LEVELS WILL DROP TO NEAR 3000 FEET THIS AFTERNOON...TO 2000 FEET TONIGHT...AND AROUND 1500 TO 2000 FEET ON TUESDAY. * WIND...BRISK WINDS AT TIMES MAY CAUSE LOCAL BLOWING AND DRIFTING OF SNOW. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND ICY WITH DRIVING CONDITIONS DIFFICULT AT TIMES. ALL THE MAIN HIGHWAYS AND SECONDARY ROADS THROUGH THE CASCADES WILL LIKELY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
336 WWUS46 KPQR 150546 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 946 PM PST MON FEB 14 2011 .A STRONG PACIFIC COLD FRONT IS MOVING THROUGH THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON CASCADES THIS AFTERNOON... WITH ADDITIONAL COLD FRONTS EXPECTED TO MOVE THROUGH THIS EVENING AND ON TUESDAY. SNOW LEVELS WILL LOWER DRAMATICALLY WITH HEAVY SNOW LIKELY LATE TODAY THROUGH TUESDAY. ORZ011-013-151400- /O.CON.KPQR.WS.W.0002.000000T0000Z-110216T0100Z/ NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- INCLUDING THE CITIES OF...GOVERNMENT CAMP...OAKRIDGE 946 PM PST MON FEB 14 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PST TUESDAY FOR THE NORTHERN OREGON CASCADES AND THE CASCADES OF LANE COUNTY... A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 5 PM PST TUESDAY. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TUESDAY. THE HEAVIEST SNOWFALL RATES ON TUESDAY WILL LIKELY BE SOUTH OF MOUNT JEFFERSON. * ACCUMULATION...STORM TOTAL SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE LIKELY BY TUESDAY EVENING. THE HEAVIEST TOTALS WILL LIKELY BE FROM MOUNT JEFFERSON SOUTHWARD. * SNOW LEVELS...SNOW LEVELS WILL DROP TO 2500 FEET TONIGHT...AND AROUND 2000 FEET ON TUESDAY. * WIND...BRISK WINDS AT TIMES MAY CAUSE LOCAL BLOWING AND DRIFTING OF SNOW. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND ICY WITH DRIVING CONDITIONS DIFFICULT AT TIMES. ALL THE MAIN HIGHWAYS AND SECONDARY ROADS THROUGH THE CASCADES WILL LIKELY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ019-151400- /O.CON.KPQR.WW.Y.0007.000000T0000Z-110216T0100Z/ SOUTH WASHINGTON CASCADES- INCLUDING THE CITY OF...MOUNT ST. HELENS 946 PM PST MON FEB 14 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST TUESDAY FOR THE SOUTH WASHINGTON CASCADES... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 PM PST TUESDAY. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TUESDAY.THE HIGHEST SNOWFALL RATES WILL BE THIS EVENING AND AGAIN TUESDAY MORNING. * ACCUMULATION...STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE LIKELY BY LATE TUESDAY AFTERNOON. * SNOW LEVELS...AROUND 2000 FEET THROUGH TUESDAY. * WIND...BRISK WINDS AT TIMES MAY CAUSE LOCAL BLOWING AND DRIFTING OF SNOW. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND ICY WITH DRIVING CONDITIONS DIFFICULT AT TIMES. ALL THE MAIN HIGHWAYS AND SECONDARY ROADS THROUGH THE CASCADES WILL LIKELY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WEAGLE
617 WWUS46 KPQR 151229 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 429 AM PST TUE FEB 15 2011 .A COLD FRONT LAY ACROSS NORTHERN CALIFORNIA AND SOUTHWEST OREGON WILL CONTINUE TO STREAM MOISTURE INTO THE AREA TODAY. THE FRONT IS EXPECTED TO SLOWLY SHIFT EAST LATER TODAY AND TONIGHT...DECREASING PRECIPITATION. ORZ011-013-160100- /O.CON.KPQR.WS.W.0002.000000T0000Z-110216T0100Z/ NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- INCLUDING THE CITIES OF...GOVERNMENT CAMP...OAKRIDGE 429 AM PST TUE FEB 15 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON FOR THE CASCADES OF NORTHERN OREGON AND LANE COUNTY... A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TUESDAY. THE HEAVIEST SNOWFALL RATES ON TUESDAY WILL LIKELY BE SOUTH OF MOUNT JEFFERSON. * ACCUMULATION...STORM TOTAL SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE LIKELY BY TUESDAY EVENING. THE HEAVIEST TOTALS WILL LIKELY BE SOUTH OF MOUNT JEFFERSON SOUTHWARD. AS OF 4 AM...HIGHWAY US 20 AT TOMBSTONE RECEIVED 16 INCHES NEW SNOW. HOWEVER MOST OTHER PASSES IN THE CASCADES RECEIVED 3 TO 5 INCHES SNOW OVERNIGHT. * SNOW LEVELS...SNOW LEVELS WILL BE AROUND 2000 FEET TODAY. * WIND...BRISK WINDS AT TIMES MAY CAUSE LOCAL BLOWING AND DRIFTING OF SNOW. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND ICY WITH DRIVING CONDITIONS DIFFICULT AT TIMES. ALL THE MAIN HIGHWAYS AND SECONDARY ROADS THROUGH THE CASCADES WILL LIKELY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ019-160100- /O.CON.KPQR.WW.Y.0007.000000T0000Z-110216T0100Z/ SOUTH WASHINGTON CASCADES- INCLUDING THE CITY OF...MOUNT ST. HELENS 429 AM PST TUE FEB 15 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON FOR THE SOUTH WASHINGTON CASCADES... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TUESDAY. THE HIGHEST SNOWFALL RATES WILL BE THIS MORNING. * ACCUMULATION...STORM TOTAL SNOW ACCUMULATIONS OF 5 TO 8 INCHES ARE LIKELY BY LATE THIS AFTERNOON. * SNOW LEVELS...AROUND 1500 TO 2000 FEET. * WIND...BRISK WINDS AT TIMES MAY CAUSE LOCAL BLOWING AND DRIFTING OF SNOW. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND ICY WITH DRIVING CONDITIONS DIFFICULT AT TIMES. ALL THE MAIN HIGHWAYS AND SECONDARY ROADS THROUGH THE CASCADES WILL LIKELY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
892 WWUS46 KPQR 160058 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 458 PM PST TUE FEB 15 2011 ORZ011-013-160200- /O.EXP.KPQR.WS.W.0002.000000T0000Z-110216T0100Z/ NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- INCLUDING THE CITIES OF...GOVERNMENT CAMP...OAKRIDGE 458 PM PST TUE FEB 15 2011 ...WINTER STORM WARNING WILL EXPIRE AT 5 PM PST THIS AFTERNOON FOR THE CASCADES OF NORTHERN OREGON AND LANE COUNTY... THE WINTER STORM WARNING FOR HEAVY SNOW WILL EXPIRE AT 5 PM PST THIS AFTERNOON. AFTER SNOWFALL ACCUMULATIONS OF UP TO 2 FEET IN THE HIGHER ELEVATIONS OF THE CASCADES...SNOWFALL RATES HAVE DECREASED THIS AFTERNOON. THEREFORE THE WINTER STORM WARNING FOR HEAVY SNOW WILL BE ALLOWED TO EXPIRE AT 5 PM. SNOW SHOWERS WILL CONTINUE THROUGH WEDNESDAY...PROVIDING AN ADDITIONAL 2 TO 6 INCHES OF ACCUMULATION. $$ WAZ019-160200- /O.EXP.KPQR.WW.Y.0007.000000T0000Z-110216T0100Z/ SOUTH WASHINGTON CASCADES- INCLUDING THE CITY OF...MOUNT ST. HELENS 458 PM PST TUE FEB 15 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON FOR THE SOUTH WASHINGTON CASCADES... THE WINTER WEATHER ADVISORY FOR SNOW WILL EXPIRE AT 5 PM PST THIS AFTERNOON. WHILE SNOW SHOWERS CONTINUE IN THE SOUTH WASHINGTON CASCADES... SNOWFALL RATES HAVE GENERALLY DECREASED FROM THE RATES OBSERVED EARLIER TODAY. THEREFORE THE WINTER WEATHER ADVISORY FOR SNOW WILL BE ALLOWED TO EXPIRE AT 5 PM. SNOW SHOWERS WILL CONTINUE THROUGH WEDNESDAY...WITH AN ADDITIONAL 2 TO 6 INCHES OF ACCUMULATION LIKELY. $$ WEAGLE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this winter storm warning went out at Feb 14, 2:34 AM PST, 1 hour 31 minutes earlier.
Area forecast discussion, Feb 14, 2:34 AM PST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
234 AM PST MON FEB 14 2011
.SYNOPSIS...WET...COLDER AND OCCASIONALLY WINDY WEATHER WILL SETTLE
INTO THE PACIFIC NORTHWEST OVER THE COMING DAYS. A BROAD AND COMPLEX
LOW PRESSURE SYSTEM DOMINATES THE GULF OF ALASKA...AND A STRONG JET
STREAM WILL PUSH A SERIES OF LOW PRESSURE SYSTEMS INTO THE PACIFIC
NORTHWEST FOR MUCH OF THE UPCOMING WEEK. STRONG WINDS AT TIMES ARE
LIKELY...ESPECIALLY NEAR THE COAST THROUGH TUESDAY. LESS WINDY BUT
COLDER WEATHER WILL EVENTUALLY DEVELOP BY MIDWEEK...BUT SHOWERS WILL
CONTINUE AS AN UPPER LEVEL TROUGH LINGERS. SNOW LEVELS WILL FALL WELL
INTO THE COAST RANGE AND CASCADE FOOTHILL ELEVATIONS AS TEMPERATURES
FALL BELOW NORMAL BY WEDNESDAY AND REMAIN THERE FOR THE REST OF THE
WEEK.
&&
.SHORT TERM...COMPLEX OF LOW PRESSURE SYSTEMS OVER THE NORTHEAST
PACIFIC. MATURE LOW SYSTEM OFF NORTHERN CALIFORNIA COAST HEADING TO
SW OREGON AS IT FILLS AND IS ASSOCIATED WITH THE SUBTROPICAL JET.
A BROAD COLD TROUGH OVER NORTH PACIFIC WITH JET DIVING TO NEAR 40N
130W AND TURNING NORTHWARD TO B.C. IR AND WATER VAPOR IMAGES NOT VERY
CLEAR WITH DEVELOPMENT OF SURFACE LOW NEAR 43N 136 W. THIS APPEARS TO
BE THE LOW THAT WILL BE THE MAIN PLAYER IN TODAYS EVENTS.
MODELS ARE ATTEMPTING TO RESOLVE ALL THE RAPIDLY DEVELOPING AND
SMALL-SCALE FEATURES OVER THE NE PACIFIC...SO CONFIDENCE IN ANY
SINGLE SOLUTION IS LOW. HOWEVER MODELS ARE INDICATING GOOD POTENTIAL
FOR HIGH WINDS FOR THE COAST AND COAST RANGE TODAY. IT'LL BE BREEZY
IN THE INTERIOR TODAY AS WELL AND CLOSE TO WIND ADVISORY CRITERIA FOR
THE LOWLAND ZONES SO WILL HAVE CLOSELY MONITOR.
THE HIGH WIND WARNING ALONG THE COAST THROUGH THIS EVENING STILL
LOOKS GOOD. WILL HAVE GUSTS TO 75 MPH FOR THE COAST HEADLANDS AND 50
TO 60 MPH GUSTS INLAND ON THE COAST AND COAST RANGE. INLAND ZONES
LIKELY TO SEE GUSTS 40 MPH THIS AFTERNOON AND EVENING. STRONGEST
WINDS EXPECTED TO ARRIVE IN TWO PARTS...THE FIRST IS ASSOCIATED WITH
THE STRONG AND RAPIDLY DEVELOPING NORTHERN STREAM LOW BRUSHING THE
NORTH COAST AND MOVING N-NE INTO VANCOUVER ISLAND. THE SECOND BURST
OF WINDS IS MORE ASSOCIATED WITH A SECONDARY LOW AND THE ACTUAL COLD
FRONT PLOWING INTO THE COAST AS THE STRONG JET MOVES ONSHORE. THE
PROXIMITY OF THE SECONDARY LOW AND FRONT MAY ACTUALLY INHIBIT THE
SURFACE LAND WINDS FROM THE FIRST SURGE...KEEPING GRADIENTS SOMEWHAT
EASTERLY FOR A GOOD PART OF THE MORNING. HOWEVER SOUTHERLY GRADIENTS
BEGIN TO OPEN UP AROUND 19-20Z...OPENING THE DOOR FOR THE STRONG
SOUTHERLIES ALOFT TO MIX DOWN TO THE SURFACE.
SNOW LEVELS DROP WITH THE FRONT AND LOWER TO THE CASCADE PASSES BY
THIS EVENING. A SECOND SURGE OF PRECIPITATION COMES IN THIS EVENING
FOLLOWED BY ANOTHER SECONDARY FRONTAL BOUNDARY SPREADING
THROUGH THE AREA TUESDAY. WILL UPGRADE THE WINTER STORM WATCH TO
WARNING FOR THE OREGON CASCADES...AND HAVE A WINTER WEATHER ADVISORY
FOR THE SOUTH WASHINGTON CASCADES AND THE FOCUS OF THE PRECIPITATION
SHIFTS SOUTH TONIGHT. WHILE PRECPITATION FORECAST IS ROBUST FOR THE
SNOW LESS THAN IDEAL OROGRAPHICS MAY TAMPER TOTAL SNOW ACCUMULATIONS
SOME.
SNOW LEVELS BY TUESDAY WILL LIKELY FALL INTO THE ELEVATIONS COVERED
BY THE CASCADE FOOTHILLS AND THE COASTAL MOUNTAINS AND WILL LIKELY
NEED HIGHLIGHTS OR ADVISORIES LATE TONIGHT OR EARLY TUE FOR AREAS
ABOVE 1500 FEET TO 2000 FEET. SPECIAL WEATHER STATEMENT OUT ABOUT
THIS. THE COOL PARENT UPPER LEVEL TROUGH WILL CONTINUE OVER THE AREA
WEDNESDAY FOR MORE COOL SHOWERS WITH LOW SNOW LEVELS. ALL IN ALL...IT
WILL CONTINUE TO BE AN ACTIVE WEATHER PERIOD THIS WEEK.
.LONG TERM...MODELS CONTINUE BRINGING A COLD UPPER LEVEL TROUGH OVER
THE REGION THROUGH THE REMAINDER OF THE WEEK. THIS TROUGH WILL SET
UP OVER THE PACIFIC NORTHWEST INTO THE WEEKEND...SHORTLY FOLLOWED BY
SEVERAL MORE DISTURBANCES. HAVE KEPT SHOWERS THROUGH THE ENTIRE
EXTENDED PERIOD...AS TEMPERATURES REMAIN ON THE COOLER SIDE. MODELS
HINT AT AN UPPER RIDGE BUILDING IN THE EAST PACIFIC BY EARLY NEXT
WEEK. LR
&&
.AVIATION...NOT A GREAT DAY FOR FLYING ACROSS REGION...AS WILL HAVE
LOWER CIGS AND INCREASING RAIN AND WIND. CURRENTLY...VFR INLAND WITH
MVFR ALONG THE COAST. WITH CIRRUS OVERHEAD EARLIER...POCKETS OF FOG
AND LOW STRATUS FORMED WITH WORST EXTENDING FROM KHIO S TO KMMV AND
TO KEUG. HOWEVER THESE AREAS OF FOG AND STRATUS ARE SLOWLY
DISSIPATING. SHOULD SEE DECENT CONDITIONS BY 15Z INLAND...BUT THIS
ONLY SHORT LIVED AS CIGS WILL GRADUALLY LOWER TO MVFR INLAND AND IFR
ON THE COAST TODAY AS RAIN INCREASES BY EARLY AFTERNOON. OTHER
ISSUE WILL BE INCREASING S WINDS ALONG THE COAST BY 17Z...AND INLAND
AFTER 20Z.
KPDX AND APPROACHES...VFR THIS AM...BUT AS RAIN INCREASES BY EARLY
AFTERNOON...CIGS WILL LOWER TO 2000 OR 2500 FT AFTER 20Z. E WINDS
WILL TURN S AND BE GUSTY AFTER 21Z...WITH SOME UP TO 30 KT. ROCKEY.
&&
.MARINE...STRONG S WINDS ON THE WATERS TO DEVELOP THIS AM. CURRENT
STORM WARNING LOOKS REASONABLE. CURRENT MODELS SEEM INITIALIZED WELL
WITH DEVELOPMENT OF A LOW OFF CALIF COAST AND THEN FILLING AS IT
MOVES N TODAY TOWARDS VANCOUVER ISLAND. A SECOND LOW NOW...FORMING
NEAR 43N 138W...WILL BECOME DOMINANT LOW TODAY. WINDS WILL LAY BACK
A BIT THIS AFTERNOON...BUT A CRANK BACK UP LATE THIS AFTERNOON AND
THIS EVENING AS THAT NEXT LOW MOVES TOWARDS VANCOUVER ISLAND THRU
THIS EVENING. SEAS AROUND 10 FT EARLY THIS...BUT WITH WINDS WILL SEE
COMBINED SEAS PUSHING BACK UP TO 18 TO 22 FT LATER TODAY AND
TONIGHT.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 8 AM TO 8 PM PST MONDAY FOR CENTRAL
OREGON COAST-NORTH OREGON COAST.
WINTER STORM WARNING FROM MONDAY AFTERNOON THROUGH TUESDAY
AFTERNOON FOR CASCADES IN LANE COUNTY-NORTHERN OREGON
CASCADES.
WA...HIGH WIND WARNING FROM 8 AM TO 8 PM PST MONDAY FOR SOUTH
WASHINGTON COAST.
WINTER WEATHER ADVISORY FOR SNOW FROM MONDAY AFTERNOON
THROUGH TUESDAY AFTERNOON FOR SOUTH WASHINGTON CASCADES.
PZ...STORM WARNING UNTIL 10 PM PST MONDAY FOR ALL COASTAL WATERS
FROM CAPE SHOALWATER TO FLORENCE OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR CONDITIONS THRU
TONIGHT.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Feb 13, 6:03 AM PST, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 603 AM PST SUN FEB 13 2011 ORZ001-002-WAZ021-141715- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 603 AM PST SUN FEB 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS...WITH GUSTS TO 60 MPH...ARE POSSIBLE MONDAY AND MONDAY NIGHT ON THE COAST. THE STRONGEST WINDS AT THE HEADLANDS AND BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. ORZ003>014-WAZ019-020-022-023-039-040-141715- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 603 AM PST SUN FEB 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. PZZ210-250-255-270-275-141715- COLUMBIA RIVER BAR- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 603 AM PST SUN FEB 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE WARNING IN EFFECT MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 8:39 PM PST | Storm Warning | PQR | 24 hr | |
| Feb 14, 12:05 PM PST | Wind Advisory | PQR | 4 hr | |
| Feb 14, 2:56 PM PST | Special Marine Warning | PQR | 49 min | |
| Feb 14, 3:18 PM PST | Severe Thunderstorm Warning | PQR | Clatsop | 12 min |
| Feb 14, 3:28 PM PST | Severe Thunderstorm Warning | PQR | Clatsop | 17 min |
Nearby
Winter Storm Warnings in Oregon, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.